High Wind, Southeast Pinal County
- When
- April 29, 11:00 AM MST to 7:00 PM MST
- Where
- Southeast Pinal County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- OTHER FEDERAL AGENCY
Horse Camp Canyon RAWS station recorded a gust of 60 mph.
1 high wind, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Apr 29, 9:28 AM MST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 928 AM MST THU APR 29 2004 SOUTHEAST ARIZONA FORECAST DISCUSSION .SYNOPSIS...A STRONG COLD FRONT OVER NORTHWEST ARIZONA WILL SWEEP ACROSS THE REST OF THE STATE BY THIS EVENING. AS THIS FRONT AND ASSOCIATED LOW PRESSURE SYSTEM MOVES EAST ON FRIDAY...A RIDGE OF HIGH PRESSURE WILL BUILD BACK IN FROM THE WEST...RESULTING IN AFTERNOON TEMPERATURES SOARING BACK TO ABOVE SEASONAL NORMALS. && .DISCUSSION...MID SHIFT LEFT US IN GOOD SHAPE TO DO WHAT WERE ABOUT TO DO, AND THAT IS RAISE HIGH WIND WARNINGS FOR THE E 1/2 OF THE CWA. WE WERE AFRAID A COUPLE OF DAYS AGO THAT IF THE FRONT SLOWED DOWN, THE HIGHEST WINDS COULD END UP OVER OUR CWA. UNFORTUNATELY, THAT IS COMING TO PASS. COLD FRONT AT 16Z EXTENDED FROM KPRC TO JUST W OF KGBN WILL ENTER THE KTUS AREA RIGHT AROUND 21Z AND THE NM BORDER AROUND 00Z. 12Z SOUNDING SHOWED 50KTS JUST ABOVE 700MB WITH THE 90KT UPPER JET ABOUT TO ROUND THE BASE OF THE TROUGH AND CROSS CENTRAL AZ THIS AFTERNOON/EVENING. THE JET IS IS ALSO RATHER LOW IN THE TROPOSPHERE (400MB) WITH SOME EVIDENCE OF A DEEPENING TROPOPAUSE FOLD. THUS, OUR ALREADY TIGHT GRADIENT WILL TIGHTEN A LITTLE MORE. IN ADDITION, MODELS SHOWS 500MB TEMPS DROPPING A DEGREE OR TWO WITH THE FRONT WHICH WILL AID IN CONVECTIVE OVERTURNING. ONE MINUS TO REALLY HIGH WINDS WILL BE THE DECENT UPWARD MOTION ACCOMPANYING THE FRONT. THAT MAY SPARE THE LOWER DESERTS FROM FULL MIXING POTENTIAL. HOWEVER, IT MAY HELP THE WHITES THIS AFTERNOON SINCE ANY TSTMS THAT MANAGE TO DEVELOP WILL ONLY AID IN THE MOMENTUM TRANSFER DOWN TO THE MOUNTAINTOPS. ONLY OTHER TWEAK TO THE FORECAST, GIVEN THE SOMEWHAT SLOWER TIMING OF THE FRONT, WILL BE TO RAISE HIGHS A NOTCH OVER THE E CWA. REST OF THE FORECAST IS IN FINE SHAPE WITH MODELS. ONLY MINOR ISSUE ON FRI MAY BE SOME AFTERNOON BREEZINESS UP THE SAFFORD VALLEY, ESPECIALLY IN THE LOW DOESNT EJECT AS FAST AS THE MODELS CURRENTLY SUGGEST. && .FIRE WEATHER...STRONG AGEOSTROPHIC S FLOW HAS KEEP AT LEAST A LITTLE MOISTURE FLOWING N INTO THE CWA. STRONG AND VERY DEEP MIXING WILL KEEP THE DEWPOINTS LOW ENOUGH, THOUGH, FOR HUMIDITIES TO DROP BELOW 15% IN THE DESERTS AND VALLEYS. RED FLAG WARNING IS WELL PLACED. WE WILL HAVE TO KEEP AN EYE ON FRI IN THE E CWA IF THE LOW IS SLOW TO EJECT, BUT INITIAL THOUGHT IS THAT TEMPS WILL BE QUITE A BIT COOLER WHICH WILL KEEP THE RHS UP AND WILL PREVENT FULL MIXING LIKE WERE SEEING TODAY. && .TWC WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 7 PM ZONES 19/EASTERN 29/30/33/34/35 WIND ADVISORY UNTIL 7 PM ZONES WESTERN 29/31/32 RED FLAG WARNING UNTIL 7PM ZONES EASTERN 147/148 AND BELOW 6000 FEET IN ZONE 146. && PYTLAK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 700 AM MST THU APR 29 2004 AZZ019-301400- NORTHERN GREENLEE COUNTY- 700 AM MST THU APR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN GREENLEE COUNTY .DAY ONE...TODAY ...RED FLAG WARNING BELOW 6000 FEET FROM 10 AM TO 7 PM MST... ...WIND ADVISORY FROM 10 AM TO 7 PM MST... STRONG UPPER-LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN ARIZONA TODAY AND PRODUCE STRONG...SUSTAINED SOUTHWEST WINDS BETWEEN 25 TO 35 MPH...WITH OCCASIONAL WIND GUSTS TO 50 MPH. SURFACE DEWPOINTS ARE ALSO EXPECTED TO FALL THROUGHOUT TODAY AS THE SOUTHWEST WINDS CONTINUE TO MOVE HIGHER MOISTURE TO THE EAST. RELATIVE HUMIDITY VALUES ARE EXPECTED BE FALL WITHIN THE 10 TO 15 PERCENT RANGE BELOW 6000 FEET. WIND SPEEDS WILL DIMINISH TONIGHT WHILE RELATIVE HUMIDITY VALUES RISE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-301400- SOUTHEAST PINAL COUNTY- 700 AM MST THU APR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PINAL COUNTY .DAY ONE...TODAY ...RED FLAG WARNING FROM 10 AM TO 7 PM MST... ...WIND ADVISORY FROM 10 AM TO 7 PM MST... STRONG UPPER-LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN ARIZONA TODAY AND PRODUCE STRONG...SUSTAINED SOUTHWEST WINDS BETWEEN 15 TO 30 MPH...WITH OCCASIONAL WIND GUSTS TO 45 MPH. SURFACE DEWPOINTS ARE ALSO EXPECTED TO FALL THROUGHOUT TODAY AS THE SOUTHWEST WINDS CONTINUE TO MOVE HIGHER MOISTURE TO THE EAST. BLOWING DUST MAY BECOME A PROBLEM THIS AFTERNOON. RELATIVE HUMIDITY VALUES ARE EXPECTED BE FALL WITHIN THE 10 TO 15 PERCENT RANGE. WIND SPEEDS WILL DIMINISH TONIGHT WHILE RELATIVE HUMIDITY VALUES RISE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ030-301400- UPPER GILA RIVER VALLEY- 700 AM MST THU APR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR UPPER GILA RIVER VALLEY .DAY ONE...TODAY ...RED FLAG WARNING FROM 10 AM TO 7 PM MST... ...WIND ADVISORY FROM 10 AM TO 7 PM MST... STRONG UPPER-LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN ARIZONA TODAY AND PRODUCE STRONG...SUSTAINED SOUTHWEST WINDS BETWEEN 20 TO 30 MPH...WITH OCCASIONAL WIND GUSTS TO 50 MPH. SURFACE DEWPOINTS ARE ALSO EXPECTED TO FALL THROUGHOUT TODAY AS THE SOUTHWEST WINDS CONTINUE TO MOVE HIGHER MOISTURE TO THE EAST. RELATIVE HUMIDITY VALUES ARE EXPECTED BE FALL WITHIN THE 10 TO 15 PERCENT RANGE. WIND SPEEDS WILL DIMINISH TONIGHT WHILE RELATIVE HUMIDITY VALUES RISE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-301400- WESTERN PIMA COUNTY- 700 AM MST THU APR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PIMA COUNTY .DAY ONE...TODAY ...RED FLAG WARNING FROM 10 AM TO 7 PM MST... ...WIND ADVISORY FROM 10 AM TO 7 PM MST... STRONG UPPER-LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN ARIZONA TODAY AND PRODUCE STRONG...SUSTAINED SOUTHWEST WINDS BETWEEN 15 TO 30 MPH...WITH OCCASIONAL WIND GUSTS TO 45 MPH. SURFACE DEWPOINTS ARE ALSO EXPECTED TO FALL THROUGHOUT TODAY AS THE SOUTHWEST WINDS CONTINUE TO MOVE HIGHER MOISTURE TO THE EAST. BLOWING DUST AND SAND MAY BECOME A PROBLEM THIS AFTERNOON. RELATIVE HUMIDITY VALUES ARE EXPECTED BE FALL WITHIN THE 10 TO 15 PERCENT RANGE. WIND SPEEDS WILL DIMINISH TONIGHT WHILE RELATIVE HUMIDITY VALUES RISE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ032-301400- TOHONO OODHAM NATION- 700 AM MST THU APR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR TOHONO OODHAM NATION .DAY ONE...TODAY ...RED FLAG WARNING FROM 10 AM TO 7 PM MST... ...WIND ADVISORY FROM 10 AM TO 7 PM MST... STRONG UPPER-LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN ARIZONA TODAY AND PRODUCE STRONG...SUSTAINED SOUTHWEST WINDS BETWEEN 20 TO 30 MPH...WITH OCCASIONAL WIND GUSTS TO 50 MPH. SURFACE DEWPOINTS ARE ALSO EXPECTED TO FALL THROUGHOUT TODAY AS THE SOUTHWEST WINDS CONTINUE TO MOVE HIGHER MOISTURE TO THE EAST. BLOWING DUST MAY BECOME A PROBLEM THIS AFTERNOON. RELATIVE HUMIDITY VALUES ARE EXPECTED BE FALL WITHIN THE 10 TO 15 PERCENT RANGE. WIND SPEEDS WILL DIMINISH TONIGHT WHILE RELATIVE HUMIDITY VALUES RISE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ033-301400- TUCSON METRO/MARANA/GREEN VALLEY- 700 AM MST THU APR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR TUCSON METRO/MARANA/GREEN VALLEY .DAY ONE...TODAY ...RED FLAG WARNING FROM 10 AM TO 7 PM MST... ...WIND ADVISORY FROM 10 AM TO 7 PM MST... STRONG UPPER-LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN ARIZONA TODAY AND PRODUCE STRONG...SUSTAINED SOUTHWEST WINDS BETWEEN 20 TO 30 MPH...WITH OCCASIONAL WIND GUSTS TO 50 MPH. SURFACE DEWPOINTS ARE ALSO EXPECTED TO FALL THROUGHOUT TODAY AS THE SOUTHWEST WINDS CONTINUE TO MOVE HIGHER MOISTURE TO THE EAST. BLOWING DUST MAY BECOME A PROBLEM THIS AFTERNOON. RELATIVE HUMIDITY VALUES ARE EXPECTED BE FALL WITHIN THE 10 TO 15 PERCENT RANGE. WIND SPEEDS WILL DIMINISH TONIGHT WHILE RELATIVE HUMIDITY VALUES RISE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ034-301400- SANTA CRUZ COUNTY- 700 AM MST THU APR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SANTA CRUZ COUNTY .DAY ONE...TODAY ...RED FLAG WARNING FROM 10 AM TO 7 PM MST... ...WIND ADVISORY FROM 10 AM TO 7 PM MST... STRONG UPPER-LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN ARIZONA TODAY AND PRODUCE STRONG...SUSTAINED SOUTHWEST WINDS BETWEEN 20 TO 30 MPH...WITH OCCASIONAL WIND GUSTS TO 50 MPH. SURFACE DEWPOINTS ARE ALSO EXPECTED TO FALL THROUGHOUT TODAY AS THE SOUTHWEST WINDS CONTINUE TO MOVE HIGHER MOISTURE TO THE EAST. BLOWING DUST MAY BECOME A PROBLEM THIS AFTERNOON. RELATIVE HUMIDITY VALUES ARE EXPECTED BE FALL WITHIN THE 10 TO 15 PERCENT RANGE. WIND SPEEDS WILL DIMINISH TONIGHT WHILE RELATIVE HUMIDITY VALUES RISE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ035-301400- COCHISE COUNTY- 700 AM MST THU APR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COCHISE COUNTY .DAY ONE...TODAY ...RED FLAG WARNING FROM 10 AM TO 7 PM MST... ...WIND ADVISORY FROM 10 AM TO 7 PM MST... STRONG UPPER-LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN ARIZONA TODAY AND PRODUCE STRONG...SUSTAINED SOUTHWEST WINDS BETWEEN 15 TO 30 MPH...WITH OCCASIONAL WIND GUSTS TO 50 MPH. SURFACE DEWPOINTS ARE ALSO EXPECTED TO FALL THROUGHOUT TODAY AS THE SOUTHWEST WINDS CONTINUE TO MOVE HIGHER MOISTURE TO THE EAST. BLOWING DUST MAY BECOME A PROBLEM THIS AFTERNOON...ESPECIALLY OFF THE WILLCOX PLAYA. RELATIVE HUMIDITY VALUES ARE EXPECTED BE FALL WITHIN THE 10 TO 15 PERCENT RANGE. WIND SPEEDS WILL DIMINISH TONIGHT WHILE RELATIVE HUMIDITY VALUES RISE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 high wind. Local standard time, as filed.
Horse Camp Canyon RAWS station recorded a gust of 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390314.